Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 12, 2014, 2:24 PM CDT for 4 counties in Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2014, 2:24 PM CDT (19:24 UTC)
- Expired
- May 12, 2014, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Erath County, TX, Hood County, TX, Parker County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 2:40 PM CDT | FLASH FLOOD | 5 Sw Stephenville, TX | 6-8 INCHES OVER HWY 67 5 MILES SW OF STEPHENVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1938 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WGUS54 KFWD 121924
FFWFWD
TXC143-221-367-425-122130-
/O.NEW.KFWD.FF.W.0011.140512T1924Z-140512T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ERATH COUNTY IN NORTH CENTRAL TEXAS
HOOD COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
SOMERVELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 430 PM CDT
* AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 3
MILES NORTHEAST OF WILLOW PARK TO 3 MILES SOUTHEAST OF
STEPHENVILLE...MOVING EAST AT 15 MPH. VERY HEAVY RAINS HAVE ALREADY
OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL
WILL RESULT IN FLASH FLOODING THROUGH 430 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ANNETTA...RENO...OAK TRAIL SHORES...ALEDO...GRANBURY...
DINOSAUR VALLEY STATE PARK AND GLEN ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.
&&
LAT...LON 3251 9827 3252 9807 3281 9806 3298 9794
3299 9755 3256 9755 3254 9762 3224 9761
3219 9766 3193 9818 3193 9821 3198 9825
3195 9830 3196 9833 3221 9849
$$2 follow-up statements
531
WGUS74 KFWD 122007
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT MON MAY 12 2014
TXC143-221-367-425-122130-
/O.CON.KFWD.FF.W.0011.000000T0000Z-140512T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERATH TX-HOOD TX-SOMERVELL TX-PARKER TX-
307 PM CDT MON MAY 12 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
PARKER...SOMERVELL...HOOD AND ERATH COUNTIES...
AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE FROM NEAR DENTON
TO CROWLEY...MOVING EAST AT 20 MPH. REPORTS OF 6 TO 8 INCHES OF
WATER ACROSS ROADWAYS IN STEPHENVILLE HAVE COME FROM THIS LINE OF
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3251 9827 3252 9807 3281 9806 3298 9794
3299 9755 3256 9755 3254 9762 3224 9761
3219 9766 3193 9818 3193 9821 3198 9825
3195 9830 3196 9833 3221 9849
$$953
WGUS74 KFWD 122128
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT MON MAY 12 2014
TXC143-221-367-425-122137-
/O.EXP.KFWD.FF.W.0011.000000T0000Z-140512T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERATH TX-HOOD TX-SOMERVELL TX-PARKER TX-
428 PM CDT MON MAY 12 2014
...THE FLASH FLOOD WARNING FOR PARKER...SOMERVELL...HOOD AND ERATH
COUNTIES EXPIRES AT 430 PM CDT...
THE SHOWER AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE WARNED
AREA...ENDING THE THREAT FOR HEAVY RAINFALL...THEREFORE THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. PONDING ON ROADWAYS AND
POOR DRAINAGE AREAS IS STILL POSSIBLE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3251 9827 3252 9807 3281 9806 3298 9794
3299 9755 3256 9755 3254 9762 3224 9761
3219 9766 3193 9818 3193 9821 3198 9825
3195 9830 3196 9833 3221 9849
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 1:09 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 12, 1:09 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 109 PM CDT MON MAY 12 2014 .AVIATION... MVFR CONDITIONS ARE EXPECTED FOR THIS FORECAST PERIOD AND WIDESPREAD DISRUPTIONS ARE EXPECTED THIS AFTERNOON AND EVENING DUE TO THUNDERSTORM ACTIVITY AFFECTING THE AREA. A COLD FRONT CONTINUES TO APPROACH FROM THE NORTHWEST. AT 1730Z... THE FRONT WAS LOCATED ALONG A LINE FROM JACKSBORO TO JUST WEST OF COMANCHE AND WAS MOVING EAST AROUND 14KTS. HOWEVER... THE SPEED OF THE FRONT MAY INCREASE DEPENDING ON THE INTENSITY OF THE CONVECTION ALONG THE BOUNDARY. WINDS WILL CONTINUE TO BE GUSTY BUT WILL SHIFT TO THE NORTH BEHIND THE FRONT. STORMS HAVE ALREADY BEGUN TO DEVELOP ALONG THE FRONT BUT CONVECTION WILL LIKELY AFFECT AREAS AHEAD OF THE PRIMARY WIND SHIFT. CONVECTION WILL BEGIN TO AFFECT DFW TAF SITES AROUND 20Z AND WACO AROUND 22Z. SOME OF THE STORMS MAY BE MARGINALLY SEVERE WITH A DAMAGING WIND THREAT BEING THE PRIMARY CONCERN. WINDS WILL LIKELY SHIFT TO THE NORTHWEST WITH CONVECTION ALONG THE FRONT. AMENDMENTS WILL LIKELY BE REQUIRED OVER THE NEXT COUPLE OF HOURS AS CONVECTION MOVES EAST TO ADDRESS WINDS/TIMING OF TSTMS. WHILE MVFR CONDITIONS ARE FORECAST...IFR VIS MAY BRIEFLY AFFECT TAF SITES DURING CONVECTION. IT WAS NOTED DURING THE MORNING CONVECTION THAT AFFECTED THE DFW METRO TAF SITES THAT THE RAINFALL APPEARED LIGHT ON RADAR...BUT RESULTED IN LOW VIS AND HIGHER RAINFALL AMOUNTS THAN EXPECTED. && .UPDATE... CURRENT FORECAST IS IN GOOD SHAPE AND HAVE ONLY MADE SOME COSMETIC CHANGES TO THE HOURLY DATA AND MORNING POPS. LATEST SURFACE ANALYSIS INDICATES THAT THE COLD FRONT IS LOCATED ALONG A LINE ACROSS CENTRAL OKLAHOMA INTO NORTHWEST TEXAS BETWEEN BOWIE AND WICHITA FALLS SOUTHWARD TO BRECKENRIDGE. AHEAD OF THE COLD FRONT AN AREA OF SHOWERS AND THUNDERSTORMS INITIATED ON WHAT APPEARS TO BE AN INITIAL WAVE OF FORCING OR A SOUTHWARD PROPAGATING GRAVITY WAVE. EITHER WAY...AMDAR SOUNDING DATA FROM DFW AIRCRAFT INDICATE THAT STRONG CAPPING INVERSION NOTED ON 12Z FWD SOUNDING WAS ALL BUT COMPLETELY ERODED IN ABOUT 45 MINUTES. THIS INITIAL WAVE OF ACTIVITY HAS FAILED TO ORGANIZE OR REALLY TAKE OFF IN INTENSITY WHICH HAS LEFT THE LOW LEVEL WINDS AND MOISTURE IN PLACE BEHIND IT. THIS WILL LIKELY HELP TO INITIATE MORE ROBUST THUNDERSTORM ACTIVITY OVER THE NEXT FEW HOURS AS THE FRONT CONTINUES TO MOVE SOUTH. LATEST OBJECTIVE ANALYSIS ACROSS NORTH TEXAS SHOWS AROUND 2000 J/KG OF SURFACE BASED INSTABILITY SOUTH/EAST OF THE FRONT WHERE THE SUN HAS COME OUT A BIT WITH LITTLE INHIBITION LEFT. EXPECT THUNDERSTORMS TO BECOME MORE NUMEROUS IN COVERAGE THROUGH EARLY AFTERNOON. THE SEVERE THREAT REMAINS ACROSS NORTH TEXAS...ESPECIALLY GIVEN THE STRONG INSTABILITY...HOWEVER DEEP LAYER SHEAR ISNT ALL THAT STRONG SO MULTICELL CLUSTERS ARE EXPECTED. SOME SEVERE WIND GUSTS WOULD BE POSSIBLE ALONG WITH SEVERE HAIL. THE MORE SIGNIFICANT THREAT WILL BE FOR VERY HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY ACROSS THE EASTERN COUNTIES WHERE THE FRONT IS EXPECTED TO SLOWLY MOVE THROUGH TONIGHT. SOME AREAS COULD PICK UP IN EXCESS OF 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME WITH ADDITIONAL RAINFALL PERSISTING INTO TONIGHT. DUNN && .PREV DISCUSSION... /ISSUED 437 AM CDT MON MAY 12 2014/ THE POTENT UPPER LEVEL LOW OVER THE FOUR CORNERS THAT WAS RESPONSIBLE FOR SNOW IN DENVER YESTERDAY WILL EJECT NORTHEAST OUT INTO THE PLAINS TODAY...BUT ADDITIONAL UPPER ENERGY WILL DROP INTO THE BASE OF A DEEPENING LONGWAVE TROUGH TODAY. THIS UPPER TROUGH WILL ENGULF THE CENTRAL US BY TOMORROW...A PATTERN THAT IS VERY UNUSUAL FOR MID MAY. THIS SYSTEM HAS TAPPED INTO A CANADIAN AIRMASS AND HAS SENT AN UNSEASONABLY STRONG COLD FRONT BARRELING SOUTH. AT 4AM...THIS FRONT WAS LOCATED JUST SOUTH OF LUBBOCK TO NEAR VERNON TO EL RENO OKLAHOMA AND WAS MOVING SOUTHEAST AT 15 TO 20MPH. THE FRONT IS AHEAD OF MOST MODEL PROJECTIONS...WHICH IS NOT SURPRISING GIVEN THE COLD AIR BEHIND IT. THE RAP HAS A GOOD HANDLE ON THE FRONT/S SPEED AND IT WILL BE USED FOR TIMING. THE FRONT WILL ARRIVE INTO THE NORTHWEST CWA BY MID-MORNING AND CONTINUE TO TRACK SOUTHEAST...BUT SLOW DOWN A BIT DUE TO DAYTIME HEATING. THE FRONT SHOULD REACH A SHERMAN TO DFW TO COMANCHE LINE BY MID-AFTERNOON. THE AIRMASS AHEAD OF THE FRONT WILL BE WARM AND MOIST...WITH SEVERAL DAYS OF SOUTHERLY FLOW NOW BRINGING PRECIPITABLE WATER VALUES UP TO 1.75 TO 2 INCHES. SURFACE BASED CAPE WILL PEAK AROUND 2000-2500 J/KG THIS AFTERNOON AS TEMPS WARM INTO THE MID 80S. DAYTIME HEATING AND FORCING FOR ASCENT FROM THE UPPER LEVEL TROUGH WILL LIFT/ERODE THE WEAK CAPPING INVERSION...AND THUS CONVECTION WILL INCREASE IN COVERAGE ALONG THE FRONT BY LATE MORNING. BULK LAYER SHEAR IS FAIRLY WEAK...ON THE ORDER OF 25KT...SO MULTICELLULAR CONVECTIVE MODES ARE EXPECTED. GIVEN THE HIGH INSTABILITY AND WEAK SHEAR...SOME SEVERE WIND/HAIL REPORTS ARE POSSIBLE TODAY WITH THE STRONGEST STORMS. CONVECTION ALONG THE FRONT WILL LIKELY CONGEAL INTO A SOLID LINE OF THUNDERSTORMS BY MID-AFTERNOON...WITH THE LINE CONTINUING TO GROW UPSCALE INTO A FORMIDABLE LINEAR MCS BY THE EVENING HOURS. MCS PROPAGATION VECTORS AND DIFFLUENT THICKNESS FIELDS ALOFT SUGGEST THAT THE MOVEMENT OF THIS SYSTEM WILL REMAIN FAIRLY SLOW...LIKELY LESS THAN 10-15MPH. THIS FORWARD SPEED SHOULD IN THEORY LIMIT THE DAMAGING WIND THREAT THIS EVENING OVER THE SOUTHEAST HALF OF THE CWA...BUT WILL RESULT IN ENHANCED RAINFALL TOTALS. THE MCS WILL LIKELY HAVE SLOWER WEST TO EAST MOVEMENT THAN NORTH TO SOUTH...AND THUS THE ORIENTATION OF THE LINE SUGGESTS THAT EASTERN ZONES WILL HAVE A GREATER RISK FOR PROLONGED HEAVY RAINFALL. EXPECT THE LINE TO PUSH THROUGH THE SOUTHWEST ZONES FAIRLY QUICKLY...LIKELY REACHING A LAMPASAS TO WACO LINE BY 6 PM. A TIGHT RAINFALL GRADIENT IS FORECAST OVER THE CWA WITH LESS THAN A HALF INCH EXPECTED OVER THE NW ZONES...TO 1-2 INCHES IN A BAND FROM THE SHERMAN AREA TO THE METROPLEX TO COMANCHE...AND 2-3 INCHES SOUTH AND EAST OF A PARIS TO GREENVILLE TO HILLSBORO LINE. THIS LATTER REGION WAS THE SAME AREA THAT RECEIVED A SWATH OF 2-4 INCHES OF RAIN THURSDAY AND SOILS ARE ALREADY SATURATED. THUS A FLASH FLOOD WATCH WAS ISSUED FOR LOCATIONS ALONG AND SOUTHEAST OF A BONHAM TO DALLAS TO TEMPLE LINE. WHILE WE DONT EXPECT MOST OF DALLAS AND COLLIN COUNTIES TO RECEIVE MORE THAN 2 INCHES...GIVEN THE URBAN DEVELOPMENT THERE AND THE FACT THAT THE SOUTHEAST PARTS OF THESE COUNTIES DID SEE OVER 4 INCHES...FELT IT WAS BEST TO INCLUDE THEM. FARTHER SOUTH...FROM WACO TO ATHENS...LESS RAIN FELL IN THIS AREA LAST THURSDAY...BUT QUICK TOTALS OF 2-3 INCHES ARE POSSIBLE THIS EVENING. FOR WACO/TEMPLE/KILLEEN ONLY AROUND 2 INCHES ARE FORECAST...BUT AGAIN URBAN INFRASTRUCTURE MAY EXACERBATE ANY FLOODING...SO THEY WERE INCLUDED IN THE WATCH TOO. BECAUSE THE UPPER LEVEL TROUGH WILL BE SLOW TO MOVE EAST...CONTINUED SOUTHERLY FLOW ALOFT BEHIND THE FRONT/LINE OF STORMS WILL OCCUR THIS EVENING. THUS THE LINE OF STORMS WILL LIKELY BE SUCCEEDED BY A FEW HOURS OF STEADY LIGHT TO MODERATE STRATIFORM RAINS...ESPECIALLY ACROSS THE WATCH AREA. THIS ACTIVITY SHOULD END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT...BUT MAY LINGER OVER THE SOUTHEAST ZONES INTO TUESDAY MORNING. TUESDAY SHOULD BE DRY FOR THE REMAINDER OF THE AREA WITH MOSTLY CLOUDY AND COOL CONDITIONS AS COOLER AIR POURS INTO THE REGION BEHIND THE FRONT. FORECAST HIGH TEMPS MAY BE TOO WARM...BUT IT WOULD ONLY TAKE AN HOUR OR TWO OF AFTERNOON MAY SUNSHINE TO WARM US INTO THE MID 60S...SO STAYED CONSERVATIVE THERE. THE STRONGEST UPPER LEVEL FORCING WILL CROSS THE REGION TUESDAY EVENING BUT THE AIRMASS WILL BE PRETTY WORKED OVER. HOWEVER THIS FORCING SHOULD RESULT IN SCATTERED ELEVATED SHOWERS AND A FEW STORMS OVER THE REGION AND SHOULD SQUEEZE OUT ANOTHER TENTH TO QUARTER INCH OF RAINFALL. HAVE BUMPED POPS UP TUESDAY NIGHT AS MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT ON THIS ROUND. OTHERWISE THE REMAINDER OF THE FORECAST LOOKS QUIET AND VERY NICE FOR MID TO LATE MAY. DRY NORTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH THE WEEKEND LEADING TO CLEAR SKIES AND LIGHT WINDS. GOOD RADIATIONAL COOLING WEDNESDAY NIGHT WILL SEND LOW TEMPS DOWN INTO THE 40S AREA WIDE...AND WACO MAY BREAK ITS RECORD LOW OF 46. HIGHS IN THE UPPER 60S ARE EXPECTED THURSDAY...BUT TEMPS SHOULD WARM INTO THE 70S FRIDAY AND THE 80S BY THE WEEKEND. DRY WEATHER WILL CONTINUE INTO NEXT WEEK WITH TEMPS WARMING TO ABOVE NORMAL. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 54 66 51 68 / 90 80 20 40 10 WACO, TX 87 57 65 51 69 / 70 100 40 60 10 PARIS, TX 84 56 63 51 64 / 70 90 20 50 20 DENTON, TX 80 52 65 49 68 / 80 70 20 40 10 MCKINNEY, TX 83 53 64 50 68 / 90 80 20 40 10 DALLAS, TX 84 55 65 52 68 / 90 80 20 50 10 TERRELL, TX 85 57 64 51 67 / 70 90 20 50 20 CORSICANA, TX 86 59 64 52 67 / 60 100 40 60 20 TEMPLE, TX 87 58 64 52 69 / 50 100 50 60 10 MINERAL WELLS, TX 80 50 66 47 71 / 70 60 20 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT FOR TXZ094-095-104>107-119>123-134-135-145>148-158>162- 174-175. && /
Hazardous weather outlook, May 12, 5:12 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 512 AM CDT MON MAY 12 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 512 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH AND CENTRAL TEXAS TODAY AND TONIGHT. THE STRONGEST STORMS MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN MAY RESULT IN FLASH FLOODING...PARTICULARLY EAST OF A LINE FROM KILLEEN...TO DALLAS...TO BONHAM...WHERE A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL ACCOMPANY ADDITIONAL RAINFALL ON TUESDAY AND TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED...AND RAINFALL AMOUNTS ARE NOT EXPECTED TO RESULT IN SIGNIFICANT FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. 25
In the hours before
Local storm report, May 12, 1:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 3 SSW DECATUR 33.19N 97.62W
05/12/2014 E0.75 INCH WISE TX TRAINED SPOTTER
PENNY SIZE HAIL LASTED 10 MINUTES MIXED WITH HEAVY RAIN.Local storm report, May 12, 1:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL SPRINGTOWN 32.97N 97.68W
05/12/2014 E0.75 INCH PARKER TX PUBLIC
DIME SIZE HAIL REPORTED IN SPRINGTOWN.Local storm report, May 12, 1:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL WEATHERFORD 32.77N 97.80W
05/12/2014 E0.75 INCH PARKER TX AMATEUR RADIO
DIME SIZE HAIL ON EAST SIDE OF WEATHERFORD.Special weather statement, May 12, 1:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 157 PM CDT MON MAY 12 2014 TXZ117-121930- PARKER TX- 157 PM CDT MON MAY 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... PARKER COUNTY AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF WEATHERFORD...MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...BRIAR... HUDSON OAKS...RENO...SPRINGTOWN...WEATHERFORD...WILLOW PARK AND POOLVILLE. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3300 9790 3299 9754 3256 9755 3256 9798 TIME...MOT...LOC 1857Z 272DEG 10KT 3279 9771 82/JLD
Local storm report, May 12, 2:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL WEATHERFORD 32.77N 97.80W
05/12/2014 E0.88 INCH PARKER TX PUBLIC
NICKEL SIZE HAIL IN WEATHERFORD. HAIL COVERING THE
GROUND.Special weather statement, May 12, 2:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT MON MAY 12 2014
TXZ130-121930-
ERATH TX-
203 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
ERATH COUNTY
AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF STEPHENVILLE...MOVING EAST
AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...STEPHENVILLE...
HUCKABAY AND MORGAN MILL.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3251 9809 3226 9796 3225 9795 3222 9794
3210 9787 3192 9820 3192 9821 3198 9825
3194 9833 3222 9852
TIME...MOT...LOC 1903Z 251DEG 17KT 3226 9815
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:31 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Collin, Dallas, Delta, Denton and 21 more | 23 hr |
| May 12, 9:30 AM CDT | River Flood Warning | FWD | Hunt | 52 hr |
| May 12, 9:30 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 46 hr |
| May 12, 12:00 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 60 min |
| May 12, 12:05 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 55 min |
| May 12, 12:24 PM CDT | Special Weather Statement | FWD | Milam | 36 min |
| May 12, 12:37 PM CDT | Special Weather Statement | FWD | Comanche | 23 min |
| May 12, 12:41 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| May 12, 1:00 PM CDT | Special Weather Statement | FWD | Comanche, Cooke, Erath, Hood, Parker, Wise | 60 min |
| May 12, 1:06 PM CDT | Special Weather Statement | FWD | McLennan | 24 min |
| May 12, 1:18 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 57 min |
| May 12, 1:57 PM CDT | Special Weather Statement | FWD | Parker | 33 min |
| May 12, 1:59 PM CDT | Areal Flood Advisory | FWD | Erath, Hood, Parker | 2 hr |
| May 12, 2:03 PM CDT | Special Weather Statement | FWD | Erath | 27 min |
| May 12, 2:14 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 46 min |
| May 12, 2:27 PM CDT | Special Weather Statement | FWD | Johnson | 33 min |
| May 12, 2:39 PM CDT | Special Weather Statement | FWD | Cooke | 36 min |
| May 12, 2:40 PM CDT | Special Weather Statement | FWD | Denton | 35 min |
| May 12, 2:43 PM CDT | Special Weather Statement | FWD | Mills | 32 min |
| May 12, 2:46 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
| May 12, 2:53 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 52 min |
| May 12, 2:57 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| May 12, 3:18 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Denton, Ellis, Johnson, Tarrant | 57 min |
| May 12, 3:24 PM CDT | Areal Flood Advisory | FWD | Mills | 96 min |
| May 12, 3:29 PM CDT | Special Weather Statement | FWD | Hamilton | 31 min |
| May 12, 3:47 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Rockwall | 88 min |
| May 12, 3:57 PM CDT | Areal Flood Advisory | FWD | Johnson | 93 min |
| May 12, 3:57 PM CDT | Special Weather Statement | FWD | Mills | 63 min |
| May 12, 4:02 PM CDT | Special Weather Statement | FWD | Fannin, Hunt, Rockwall | 58 min |
| May 12, 4:08 PM CDT | Special Weather Statement | FWD | Ellis, Kaufman | 67 min |
| May 12, 4:12 PM CDT | Special Weather Statement | FWD | Bosque | 33 min |
| May 12, 4:14 PM CDT | Special Weather Statement | FWD | Lampasas | 61 min |
| May 12, 4:18 PM CDT | Areal Flood Advisory | FWD | Grayson | 117 min |
| May 12, 4:18 PM CDT | Flash Flood Warning | FWD | Mills | 117 min |
| May 12, 4:47 PM CDT | Special Weather Statement | FWD | Hill | 58 min |
| May 12, 4:49 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Somervell | 3 hr |
| May 12, 4:57 PM CDT | Special Weather Statement | FWD | Coryell | 33 min |
| May 12, 5:27 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 3 hr |
| May 12, 5:31 PM CDT | Special Weather Statement | FWD | Bosque | 29 min |
| May 12, 5:32 PM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 12, 6:09 PM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| May 12, 6:36 PM CDT | Areal Flood Advisory | FWD | Navarro | 114 min |
| May 12, 6:39 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| May 12, 6:51 PM CDT | Flash Flood Warning | FWD | McLennan | 114 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.